Alert archive / Kansas / Flash Flood Watches in 2015
Flash Flood Watch 9, NWS Wichita, KS
NWS Wichita, KS issued this flash flood watch at Jun 12, 2015, 4:00 AM CDT for 20 counties in Kansas. It took effect at Jun 12, 2015, 7:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2015, 4:00 AM CDT (09:00 UTC)
- In effect from
- Jun 12, 2015, 7:00 PM CDT
- Expired
- Jun 14, 2015, 4:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
696 WGUS63 KICT 120900 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 400 AM CDT FRI JUN 12 2015 ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTH-CENTRAL; AND PART OF SOUTHEAST KANSAS FROM THIS EVENING THROUGH EARLY SUNDAY MORNING... KSZ051>053-067>070-082-083-091>094-098-122300- /O.NEW.KICT.FF.A.0009.150613T0000Z-150614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION... PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... SEDAN...CEDAR VALE 400 AM CDT FRI JUN 12 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...CHASE...MARION AND MCPHERSON. IN SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY... KINGMAN...RENO...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS... CHAUTAUQUA...ELK AND GREENWOOD. * FROM THIS EVENING THROUGH SUNDAY MORNING. * VERY HEAVY...PROLONGED RAINS ARE LIKELY TO RESULT IN WIDESPREAD 2 TO 3 INCH AMOUNTS ACROSS THE WATCH AREA BY VERY EARLY SUNDAY MORNING. * RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH FLOODING RESULTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ES
5 follow-up statements
028 WGUS63 KICT 122033 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 333 PM CDT FRI JUN 12 2015 ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTH-CENTRAL...AND MOST OF SOUTHEAST KANSAS FROM THIS EVENING THROUGH SUNDAY MORNING... KSZ071-095-099-100-131045- /O.EXB.KICT.FF.A.0009.150613T0000Z-150614T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOODSON-WILSON-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...NEODESHA...FREDONIA... COFFEYVILLE...INDEPENDENCE...PARSONS 333 PM CDT FRI JUN 12 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...LABETTE...MONTGOMERY...WILSON AND WOODSON. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON. * PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL LIKELY RESULT IN WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS ACROSS THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. THE GREATEST POTENTIAL WILL BE MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING FROM KINGMAN TO NEWTON TO COTTONWOOD FALLS. * RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH FLOODING A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KSZ051>053-067>070-082-083-091>094-098-131045- /O.EXT.KICT.FF.A.0009.150613T0000Z-150614T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION... PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... SEDAN...CEDAR VALE 333 PM CDT FRI JUN 12 2015 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...CHASE...MARION AND MCPHERSON. IN SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY...KINGMAN...RENO... SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK AND GREENWOOD. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING. * PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL LIKELY RESULT IN WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS ACROSS THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. THE GREATEST POTENTIAL WILL BE MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING FROM KINGMAN TO NEWTON TO COTTONWOOD FALLS. * RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH FLOODING A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
301 WGUS63 KICT 130300 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 1000 PM CDT FRI JUN 12 2015 ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTH-CENTRAL...AND MOST OF SOUTHEAST KANSAS FROM THIS EVENING THROUGH SUNDAY MORNING... KSZ072-096-131700- /O.EXA.KICT.FF.A.0009.000000T0000Z-150614T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN-NEOSHO- INCLUDING THE CITIES OF...IOLA...HUMBOLDT...CHANUTE 1000 PM CDT FRI JUN 12 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...ALLEN AND NEOSHO. * THROUGH SUNDAY AFTERNOON. * PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL LIKELY RESULT IN WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS ACROSS THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. * RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH FLOODING A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KSZ051>053-067>071-082-083-091>095-098>100-131700- /O.CON.KICT.FF.A.0009.000000T0000Z-150614T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION... PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON... YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA...NEODESHA...FREDONIA...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 1000 PM CDT FRI JUN 12 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...CHASE...MARION AND MCPHERSON. IN SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY...KINGMAN...RENO... SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... GREENWOOD...LABETTE...MONTGOMERY...WILSON AND WOODSON. * THROUGH SUNDAY AFTERNOON. * PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL LIKELY RESULT IN WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS ACROSS THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. THE GREATEST POTENTIAL WILL BE MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING FROM KINGMAN TO NEWTON TO COTTONWOOD FALLS. * RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH FLOODING A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
480 WGUS63 KICT 130906 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 406 AM CDT SAT JUN 13 2015 ...FLASH FLOOD WATCH IN EFFECT FOR MUCH OF SOUTH-CENTRAL AND FOR ALL OF SOUTHEAST KANSAS THROUGH LATE SUNDAY MORNING... KSZ051-067-131015- /O.CAN.KICT.FF.A.0009.000000T0000Z-150614T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCPHERSON-RENO- INCLUDING THE CITIES OF...MCPHERSON...HUTCHINSON 406 AM CDT SAT JUN 13 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS HAS BEEN CANCELLED. THE POTENTIAL FOR HEAVY RAINS HAS GREATLY DIMINISHED FOR RENO AND MCPHERSON COUNTIES. AS SUCH THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR BOTH COUNTIES. $$ KSZ052-053-068>072-082-083-091>096-098>100-132315- /O.CON.KICT.FF.A.0009.000000T0000Z-150614T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN... CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 406 AM CDT SAT JUN 13 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...CHASE AND MARION. IN SOUTH CENTRAL KANSAS...BUTLER... COWLEY...HARPER...HARVEY...KINGMAN...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...ALLEN...CHAUTAUQUA...ELK...GREENWOOD... LABETTE...MONTGOMERY...NEOSHO...WILSON AND WOODSON. * THROUGH SUNDAY AFTERNOON. * PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL LIKELY RESULT IN WIDESPREAD 2 TO 4 INCH RAINFALL AMOUNTS ACROSS THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. THE GREATEST POTENTIAL WILL BE MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING FROM MARION...THROUGH NEWTON...TO NEAR ANTHONY. * RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH FLOODING A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO FLOODED AREAS AND CERTAINLY AROUND BARRICADES...ESPECIALLY AT NIGHT. YOU SHOULD MONITOR FORECASTS CLOSELY AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ES
193 WGUS63 KICT 132041 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 341 PM CDT SAT JUN 13 2015 ...FLASH FLOOD WATCH IN EFFECT FOR MUCH OF SOUTH-CENTRAL AND FOR ALL OF SOUTHEAST KANSAS THROUGH LATE SUNDAY MORNING... KSZ052-053-068>072-082-083-091>096-098>100-141045- /O.CON.KICT.FF.A.0009.000000T0000Z-150614T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN... CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 341 PM CDT SAT JUN 13 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...CHASE AND MARION. IN SOUTH CENTRAL KANSAS...BUTLER... COWLEY...HARPER...HARVEY...KINGMAN...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...ALLEN...CHAUTAUQUA...ELK...GREENWOOD... LABETTE...MONTGOMERY...NEOSHO...WILSON AND WOODSON. * THROUGH SUNDAY AFTERNOON. * PERIODIC EPISODES OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL LIKELY RESULT IN WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS ACROSS THE WATCH AREA THROUGH AT LEAST SUNDAY MORNING. THE GREATEST POTENTIAL WILL BE MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING FROM MARION...THROUGH NEWTON...TO NEAR ANTHONY. * RIVERS AND STREAMS ARE LIKELY TO RISE CONSIDERABLY WITH FLASH FLOODING A POSSIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO FLOODED AREAS AND CERTAINLY AROUND BARRICADES...ESPECIALLY AT NIGHT. YOU SHOULD MONITOR FORECASTS CLOSELY AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KRC
791 WGUS63 KICT 140900 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 400 AM CDT SUN JUN 14 2015 ...THE FLASH FLOOD WATCH THAT HAD BEEN ISSUED FOR ALL OF SOUTHEAST AND MOST OF SOUTH-CENTRAL KANSAS HAS BEEN CANCELLED... KSZ052-053-068>072-082-083-091>096-098>100-141000- /O.CAN.KICT.FF.A.0009.000000T0000Z-150614T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN... CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 400 AM CDT SUN JUN 14 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR ALL OF SOUTHEAST KANSAS...MOST OF SOUTH-CENTRAL...AND SMALL PART OF CENTRAL KANSAS HAS BEEN CANCELLED. ALTHOUGH SCATTERED THUNDERSTORMS REMAIN POSSIBLE TODAY THE ADDITIONAL RAINFALL WOULD BE INSUFFICIENT TO CAUSE FLASH FLOODING. $$ ES
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 3:53 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 12, 3:53 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 353 AM CDT FRI JUN 12 2015 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 353 AM CDT FRI JUN 12 2015 FORECAST HIGHLIGHT: FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH-CENTRAL KS AS WELL AS FOR GREENWOOD...ELK AND CHAUTAUQUA COUNTIES OF SOUTHEAST KS FROM TONIGHT THRU SAT NIGHT. NO DOUBT THAT HEAVY RAINS CONTINUE TO DRAW GREATEST ATTENTION FOR THIS WEEKEND. A BROAD POSITIVELY-TILTED UPPER TROF SITUATED FROM THE CENTRAL ROCKIES TO SOUTHERN CA/BAJA CA IS STILL FORECAST TO MOVE VERY SLOWLY EAST & PERHAPS EVEN "BACK BUILD" SAT NIGHT. SUCH BEHAVIOR WOULD CAUSE THE COLD FRONT...EXTENDING FROM EXTREME NORTHERN MO...THRU SOUTH-CENTRAL KS...TO THE SOUTHERN TX PANHANDLE TO DECELLERATE THIS MORNING THEN STALL IN AN EAST/WEST MANNER VERY CLOSE TO THE KS/OK BORDER LATE THIS AFTERNOON BEFORE TRANSITIONING INTO A WARM FRONT ON SAT. TREMENDOUS MOISTURE...VERY LIKELY OF TROPICAL ORIGIN FROM "CARLOS"...WOULD CONTINUE TO STREAM NE FROM PRIMARILY WEST TX/THE TX PANHANDLE ACROSS CENTRAL & NORTH CENTRAL OK AND SOUTH-CENTRAL THEN SPREAD ACROSS SOUTHEAST KS. PRECIPITABLE WATERS ARE VERY HIGH (AROUND 2 INCHES IN CASES) & WITH OCCASIONAL IMPULSES EJECTING EAST/NORTHEAST OVER THE SOUTHERN PLAINS OCCASIONAL THUNDERSTORMS WILL PRODUCE LOCALLY HEAVIER RAINFALLS (PERHAPS AS MUCH AS 3 INCHES) ACROSS THE FLASH FLOOD WATCH AREAS. WOULD NOT BE AT ALL SUPRISED IF THE FLASH FLOOD WATCH WAS TO BE EXTENDED ACROSS SOUTHEAST KS FOR SAT & SAT NIGHT SO STAY TUNED. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 353 AM CDT FRI JUN 12 2015 THE UNSETTLED PATTERN IS EXPECTED TO CONTINUE INTO AT LEAST EARLY NEXT WEEK...AS VARIOUS DISTURBANCES ALOFT APPROACH FROM THE WEST AND INTERACT WITH SPORADIC FRONTAL BOUNDARIES AND AN INCREASINGLY MOIST ATMOSPHERE ACROSS MID-AMERICA. GIVEN THE EXPECTED WELL ABOVE NORMAL PRECIPITABLE WATER VALUES...THE POTENTIAL EXISTS FOR OCCASIONAL CHANCES FOR TROPICAL-LIKE HEAVY RAIN WITH THE POTENTIAL FOR WIDESPREAD 1-3 INCHES AND LOCALLY HIGHER AMOUNTS THROUGH MONDAY & PERHAPS MONDAY NIGHT. THIS MAY LEAD TO FURTHER FLOODING CONCERNS IF THE FORECAST PANS OUT. TIMES THAT HAVE THE GREATEST POTENTIAL FOR SEEING WIDESPREAD RAINFALL GIVEN THE EXPECTED FAVORABLE UPPER JET DYNAMICS ARE FRIDAY MORNING OVER SOUTHERN KS...FRIDAY NIGHT INTO SATURDAY MORNING GENERALLY WEST OF THE FLINT HILLS...AND SATURDAY NIGHT-EARLY SUNDAY AREAWIDE. WHILE A SMALL HANDFUL OF STRONG/SEVERE THUNDERSTORMS CANNOT BE RULED OUT PAST TONIGHT...POOR LAPSE RATES COUPLED WITH WEAK SHEAR WILL PRECLUDE A WIDESPREAD SEVERE THREAT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1123 PM CDT THU JUN 11 2015 COLD FRONT WILL CONTINUE PRESSING SOUTHWARD INTO FAR SOUTHEAST KS TO NORTHWEST OKLAHOMA OVERNIGHT WHERE IT IS PROGGED TO STALL OUT INTO FRIDAY. CLUSTERS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVERNIGHT...ALONG AND NORTH OF THE FRONT ACROSS SOUTH CENTRAL KANSAS. THIS ACTIVITY WILL AFFECT PRIMARILY THE HUT AND ICT TERMINALS. THERE MAY BE A LULL IN CONVECTIVE ACTIVITY ACROSS THE AREA LATE FRIDAY MORNING INTO EARLY PM. AN UPPER LEVEL DISTURBANCE WILL LIFT NORTHEAST OUT OVER THE KANSAS REGION LATER FRIDAY INTO FRIDAY NIGHT. THIS WILL BRING AN INCREASE IN THUNDERSTORMS TO MUCH OF THE AREA FOR FRIDAY NIGHT. LATEST SATELLITE AND OBSERVATION TRENDS INDICATE WIDESPREAD MVFR STRATUS NORTH OF THE FRONT OVERNIGHT INTO FRIDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 68 79 69 / 70 90 80 80 HUTCHINSON 74 66 80 68 / 70 80 70 80 NEWTON 74 66 78 68 / 70 90 80 80 ELDORADO 76 67 78 69 / 70 90 80 80 WINFIELD-KWLD 80 69 79 70 / 70 90 80 70 RUSSELL 70 63 79 66 / 70 70 60 60 GREAT BEND 70 63 79 66 / 70 70 60 60 SALINA 73 66 79 68 / 70 70 70 60 MCPHERSON 73 65 79 68 / 70 80 70 70 COFFEYVILLE 84 71 82 71 / 60 70 60 50 CHANUTE 80 69 81 70 / 60 70 60 60 IOLA 78 69 80 70 / 60 70 60 60 PARSONS-KPPF 82 71 82 71 / 60 70 60 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR KSZ051>053-067>070-082-083-091>094-098. &&
Hazardous weather outlook, Jun 11, 11:31 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1131 PM CDT THU JUN 11 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130445- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1131 PM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CLUSTERS OF THUNDERSTORMS WILL AFFECT CENTRAL AND ESPECIALLY SOUTH CENTRAL KANSAS OVERNIGHT. LOCALLY HEAVY RAINFALL RATES AND GUSTY WINDS CAN BE EXPECTED WITH THESE STORMS ESPECIALLY ACROSS SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC EPISODES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH EARLY NEXT WEEK. WHILE ISOLATED OCCURRENCES OF STRONG TO SEVERE STORMS CANNOT BE RULED OUT...THE PRIMARY THREAT WILL BE LOCALLY VERY HEAVY RAIN. WIDESPREAD RAINFALL AMOUNTS THROUGH MONDAY MAY APPROACH 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS. THIS COULD POSE SOME EVENTUAL FLOODING CONCERNS...ALONG WITH THE POTENTIAL FOR SIGNIFICANT RISES ON AREA STREAMS AND RIVERS. CONSEQUENTLY...A FLOOD WATCH MAY BE ISSUED WITH LATER FORECASTS...SO CHECK FOR UPDATED INFORMATION. CHANCES FOR HIT-OR-MISS THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO LATE NEXT WEEK. HOWEVER...THE RISK FOR WIDESPREAD HEAVY RAINS AND SEVERE WEATHER WILL DIMINISH SOME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:04 PM CDT | Special Weather Statement | ICT | Reno | 26 min |
| Jun 11, 7:10 PM CDT | Special Weather Statement | ICT | Reno | 50 min |
| Jun 11, 8:55 PM CDT | Special Weather Statement | ICT | Kingman | 35 min |
| Jun 11, 9:36 PM CDT | Special Weather Statement | ICT | Kingman | 39 min |
| Jun 11, 9:54 PM CDT | Special Weather Statement | ICT | Sedgwick | 36 min |
| Jun 11, 10:08 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 35 min |
| Jun 12, 12:29 AM CDT | Areal Flood Warning | ICT | Harper, Kingman, Sumner | 9 hr |
| Jun 12, 2:10 AM CDT | Areal Flood Warning | ICT | Barton | 8 hr |
| Jun 12, 3:13 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 47 min |
| Jun 12, 3:24 PM CDT | Tornado Warning | ICT | Labette | 36 min |
| Jun 12, 3:31 PM CDT | Areal Flood Warning | ICT | Labette | 40 hr |
| Jun 12, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 44 min |
| Jun 12, 4:52 PM CDT | Special Weather Statement | ICT | Labette | 38 min |
| Jun 12, 5:27 PM CDT | Special Weather Statement | ICT | Labette | 33 min |
Nearby
Flash Flood Watches in Kansas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.